Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 25, 2022, 6:38 PM CDT for Iberia Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2022, 6:38 PM CDT (23:38 UTC)
- Expired
- Aug 25, 2022, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 117 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 8:11 PM CDT | FLASH FLOOD | 2 Sw Lafayette, LA | STREET FLOODING ONGOING ALONG JOHNSTON ST. AT ULL CAMPUS AND THROUGHOUT NEIGHBORHOODS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1441 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
832
WGUS54 KLCH 252338
FFWLCH
LAC045-055-099-260245-
/O.NEW.KLCH.FF.W.0033.220825T2338Z-220826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
638 PM CDT Thu Aug 25 2022
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Iberia Parish in south central Louisiana...
Lafayette Parish in south central Louisiana...
Northwestern St. Martin Parish in south central Louisiana...
* Until 945 PM CDT.
* At 638 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Scott, Breaux Bridge, Carencro, St. Martinville,
Broussard, Youngsville, Duson, Henderson, Cade, Coteau, Cecilia,
Acadiana Regional Airport, Ridge, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3016 9224 3036 9205 3035 9199 3040 9198
3039 9193 3040 9186 3023 9172 3014 9170
3001 9192 3008 9207 3011 9209 3013 9209
3012 9213
FLASH FLOOD...RADAR INDICATED
$$
172 follow-up statements
539
WGUS74 KLCH 260128
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
828 PM CDT Thu Aug 25 2022
LAC045-055-099-260245-
/O.CON.KLCH.FF.W.0033.000000T0000Z-220826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-Lafayette LA-St. Martin LA-
828 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THIS
EVENING FOR NORTHWESTERN IBERIA, LAFAYETTE AND NORTHWESTERN ST.
MARTIN PARISHES...
At 828 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain are diminishing across the warned area. Between 2 and 4 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area, and flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lafayette, Scott, Breaux Bridge, Carencro, St. Martinville,
Broussard, Youngsville, Duson, Henderson, Cade, Coteau, Cecilia,
Acadiana Regional Airport, Ridge, Parks and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3016 9224 3036 9205 3035 9199 3040 9198
3039 9193 3040 9186 3023 9172 3014 9170
3001 9192 3008 9207 3011 9209 3013 9209
3012 9213
FLASH FLOOD...RADAR INDICATED
$$
24142
WGUS74 KLCH 260239
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
939 PM CDT Thu Aug 25 2022
LAC045-055-099-260249-
/O.EXP.KLCH.FF.W.0033.000000T0000Z-220826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-Lafayette LA-St. Martin LA-
939 PM CDT Thu Aug 25 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM CDT THIS EVENING FOR
NORTHWESTERN IBERIA, LAFAYETTE AND NORTHWESTERN ST. MARTIN
PARISHES...
The heavy rain has ended. Water levels are expected to begin
receding and the flood threat is diminishing. Please continue to
heed remaining road closures.
LAT...LON 3016 9224 3036 9205 3035 9199 3040 9198
3039 9193 3040 9186 3023 9172 3014 9170
3001 9192 3008 9207 3011 9209 3013 9209
3012 9213
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:47 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 25, 3:47 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
347 PM CDT Thu Aug 25 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 330 PM CDT Thu Aug 25 2022
Convection continues to underperform nearly all guidance this
afternoon although more widespread activity does appear to be
initializing across central Louisiana as of this writing. With the
very moist and unstable environment in place over the last few
days, it hasn't been surprising that nearly all guidance has been
depicting widespread convection, but with the highest moisture
profiles pushing off to the east tonight along with the stubborn
upper level trof axis, guidance seems to be vastly overestimating
PoPs through the weekend. Broad weakness will remain in place
which justifies keeping them elevated higher than climo normals,
but opted to undercut model PoPs both tomorrow and Saturday and
go 40-60% rather than the 80-90% being suggested. Concordantly,
the flood watch will be allowed to expire at 00Z this evening.
The patchy fog/low ceiling expectation due to light winds and
saturated soils verified pretty well early this morning across
central Louisiana and with scattered convection now ongoing across
that region, expecting to see similar development early tomorrow
morning so added patchy fog mention for Vernon, Rapides and
Avoyelles parishes. Any fog that manages to develop will likely
dissipate by 14Z although low clouds will likely linger through
late morning holding temperatures several degrees below climo
normals.
Jones
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 330 PM CDT Thu Aug 25 2022
For the long term period the threat for showers and thunderstorms
will remain in the forecast pattern. Looking at storm actvty
becoming more numerous during the afternoon hours on Sunday as
directional and speed convergence develops down along the TX/LA
coast with moisture moving up from the Yucatan pooling south of the
coast and increasing the moisture depth off the coast. Southerly
winds will then push this tropical moisture onshore and with daytime
heating... the PWAT around 2.14 inches... CAPE 2100 j/kg... showers
and thunderstorms will be scattered to numerous during this time
period. The rain chances will then shift down towards the coast and
into the coastal waters for the nighttime frame continuing through
sunrise.
High pressure at surface will then ridge acrs Florida and into the
gulf with moisture plumes ridding around the backside of the sfc
ridge for Monday into Tuesday where it will encounter a coastal trof
in our region. Just looking at lots of tropical moisture streaming
in through the middle and later portions of next week. As a
result... rain chances will remain elevated. At this time even with
the rains of late we still have a deficit in yearly rainfall that
looks to get corrected by the coming week. The Drought Monitor page
is showing that we are currently around normal or slightly below
normal in southern Louisiana and southeast Texas, while the folks in
central Texas remain in an Extreme Drought conditions. Also event we
are having will continue to moderate aftn temps down holding most
locations in 80s.
NOw for HPC... a trof of low pressure near the Windward Islands is
moving west around 15 mph. No development is expected over the next
48 hours and a low chance of 20% for development through day five.
The track looks to move it towards Mexico at this time.
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Thu Aug 25 2022
Convection has been slower to get going today with most of the
activity thus far confined to the coast and offshore. However,
pockets of clear skies are allowing temperatures to warm faster
than expected in some locations which will likely allow for
scattered thunderstorm development through the afternoon. Most
storms that develop will diminish by mid evening. Light winds and
saturated soils will allow for patchy fog or low clouds to develop
overnight in some locations. This appears most likely at AEX which
saw a similar situation this morning. Scattered to widespread
showers and thunderstorms will begin developing early Friday
morning along the coast before moving inland later in the morning.
Away from storms, light southwesterly winds will prevail.
Jones
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 90 74 92 / 30 60 20 50
LCH 73 89 73 89 / 40 50 40 50
LFT 75 87 74 88 / 40 60 30 60
BPT 74 91 74 90 / 40 60 40 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 PM CDT this evening for LAZ027>033-041>043.
TX...Flood Watch until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
SHORT TERM...66
LONG TERM....07
AVIATION...05Hazardous weather outlook, Aug 25, 3:31 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 331 PM CDT Thu Aug 25 2022 LAZ027>033-041>043-TXZ180-201-215-216-259>262-262045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Tyler-Hardin-Jefferson-Orange- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- 331 PM CDT Thu Aug 25 2022 ...FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region this afternoon into early this evening before coming to an end around sunset. Brief periods of heavy rainfall and occasional lightning will be possible with some of these storms. Patchy fog may develop across parts of central Louisiana late tonight. Any fog that develops will dissipate by 9 AM Friday morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to widespread showers and thunderstorms will continue to develop each day Friday through early next week. Some of these storms will be capable of producing periods of heavy rainfall, frequent lightning and gusty winds. However, organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ044-045-052>055-073-074-262045- Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron- 331 PM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for south central Louisiana and southwest Louisiana. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the region this afternoon into early this evening before coming to an end around sunset. Brief periods of heavy rainfall and occasional lightning will be possible with some of these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to widespread showers and thunderstorms will continue to develop each day Friday through early next week. Some of these storms will be capable of producing periods of heavy rainfall, frequent lightning and gusty winds. However, organized severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-262045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 331 PM CDT Thu Aug 25 2022 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms will continue across the coastal waters this afternoon into early this evening becoming more isolated overnight. Brief periods of heavy rainfall and occasional lightning will be possible with some of these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered to numerous thunderstorms are expected each day through early next week. Locally higher winds and seas along with occasional to frequent cloud to water lightning and heavy rainfall can be expected with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:30 AM CDT | River Flood Warning | LCH | Rapides | 34 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.